Louisiana, 2007

Flash Flooding and Damaging Winds in Louisiana, June 20, 2007

June 20, 2007 · NWS SHV · 8 events in 3 counties and zones

Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. flooding rainfall resulted from the storms across northeast Texas and northwest Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. These storms were slow movers and given a very moist atmosphere present at the time across the region...flooding rainfall resulted from the storms across northeast Texas and northwest Louisiana. A few of these storms developed into southwest Arkansas...producing wind damage as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 20, 1:51 PM CST, 54 minutes earlier.

Area forecast discussion, Jun 20, 1:51 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT WED JUN 20 2007

.DISCUSSION...

KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE
AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS.
THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER
KSHV.  ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE
ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET.
OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER
LEVEL RIDGE THROUGH THE WEEKEND.  LATEST MODEL RUNS HAVE CHANGED
SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE
FURTHER WEST.  THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE
AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON.  THUS...MINIMAL
POPS IN THE SHORT TERM.  NEAR THE END OF THE WEEKEND...AN UPPER
LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO
THE OK-ARKLATEX BEGINNING MONDAY NIGHT.  THIS WILL BRING A LITTLE
RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS
ACTUALLY SLIGHTLY BELOW NORMAL.  UNTIL THEN...GUIDANCE REMAINS TOO
COOL...AND WE/LL STAY ABOVE IT.

&&

.AVIATION...

CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE
BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR
CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING
WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM
RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR
UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  96  71  97 /  20  20  10  20
MLU  66  95  64  97 /  20  10  10  10
DEQ  70  91  67  94 /  20  20  10  10
TXK  70  92  69  96 /  20  20  10  10
ELD  68  95  64  97 /  20  20  10  10
TYR  73  91  73  94 /  20  20  20  20
GGG  72  94  69  96 /  20  20  20  20
LFK  72  93  70  96 /  20  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/44
Hazardous weather outlook, Jun 20, 11:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 20 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE AREA.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2
INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS
OVER THE OK-ARKLATEX.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT.

44

The radar

The Shreveport radar (KSHV), 30 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 3 flash flood, 2 lightning. Local standard time, as filed.

Lightning, Bossier

When
June 20, 2:45 PM CST
Where
Bossier County, Benton
Property damage
$100,000
Reported by
Public
Coordinates
32.700, -93.730

Benton Fire Department reported two homes struck by lightning and one on fire. Damage was moderate to extensive. No report of injuries.

Thunderstorm Wind, Bossier

When
June 20, 3:55 PM CST
Where
Bossier County, Plain Dealing
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.920, -93.700

Trees down near town.

Thunderstorm Wind, Caddo

When
June 20, 3:55 PM CST
Where
Caddo County, Shreveport
Measured
51 kt (59 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.480, -93.750

Power lines were reported down by an off duty NWS employee on Youree Drive and 70th Street.

Lightning, Caddo

When
June 20, 4:00 PM CST
Where
Caddo County, Shreveport
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.480, -93.750

Two homes were struck by lightning resulting in minor fires. One home was struck in south Shreveport and the other home in southeast Shreveport. No injuries were reported.

Flash Flood, Bossier

When
June 20, 4:34 PM CST to 6:00 PM CST
Where
Bossier County, Plain Dealing
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.920, -93.700

High water reported near Hwy. 162 and Seven Pines Road as well as Old Plain Dealing Road.

Flash Flood, Caddo

When
June 20, 4:35 PM CST to 6:00 PM CST
Where
Caddo County, Shreveport
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.480, -93.750

Flash flooding reported on Preston Road and Hwy. 89.

Flash Flood, Caddo

When
June 20, 4:45 PM CST to 6:00 PM CST
Where
Caddo County, Shreveport
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.480, -93.750

High water across Linwood Road and the Inner Loop. One car was submerged by water.

Thunderstorm Wind, Red River

When
June 20, 6:05 PM CST
Where
Red River County, Hall Summit
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.180, -93.300

Trees were downed in town. One tree fell on a home which broke a gas line.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38904, 38891, 38896, 38905, 38890, 38889, 38903, 38897.